MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR VOLUME VIEW SENSOR; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

EDWARDS LIFESCIENCES, PR VOLUME VIEW SENSOR; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number VLV8R520
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during use in a patient in the cardiac icu (intensive care unit), when handling the manifold of this volumeview sensor, it broke into two pieces (complaint (b)(4)).The device was replaced by a new one and, after two days of use, the manifold also broke into two pieces (complaint (b)(4)).A third device was used.The blood loss was minimal.There was no allegation of patient injury.The devices were not available for evaluation since they were discarded; however, an image of the device involved in the complaint (b)(4) was available.
 
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No product is available to be returned for evaluation; it was discarded at the hospital.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.
 
Additional Manufacturer Narrative
Updated section a2 (age at time of the event), a3a(sex), a4(weight), h6(component code), h6(type of investigation), h6(investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on available information, and since no product sample nor objective evidence was provided for investigation, a definite root cause is unable to be determined.There are manufacturing controls to avoid potential causes related to the reported malfunction.Corrected data: corrected section d3(manufacturer), g1(establishment name).

Brand Name
VOLUME VIEW SENSOR
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
carr. sanchez km 18.5
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
carr. sanchez km 18.5
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21111872
Report Number2015691-2025-00170
Device Sequence Number8682354
Product Code DRS
UDI-Device Identifier00690103187014
UDI-Public(01)00690103187014(17)250720(11)230829(10)65237782
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberVLV8R520
Device Lot Number65237782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight63 KG